MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES
Model Number 990700.SPE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Cognitive Changes (2551)
Date of Event 07/26/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Patient (b)(6) with a hcc tumour in segment viii of the right liver was enrolled in the (b)(6) registry study on (b)(6) 2020.The patient received therasphere administration on the same day to the right liver.The perfused liver volume and absorbed dose has not been reported.On (b)(6) 2020 (45 days post therasphere administration), the patient presented with fever (38.2 c), abdominal pain and cognitive disturbance.The patient was hospitalized for further evaluation and treatment, and was treated with antibiotics and surgical intervention.The patient also presented in (b)(6) 2020 with anorexia (grade 3), which was also assessed to be related to therasphere procedure, but no action was taken to resolve the anorexia.The physician assessed the abdominal pain and cognitive disturbance as a grade 2 serious adverse event (as defined in the ctcae v5.0 adverse event reporting guideline, and as probably related to the therasphere administration procedure.
 
Additional Manufacturer Narrative
Medical assessment documented that the abdominal pain, fever, confusion were serious adverse events that led to hospital admission, whereas the reported anorexia did not result in hospitalisation.The medical assessment believes that all four reported adverse events are grade 3 (as described in the ctcae v5.0).The medical assessment concurs that all reported adverse events are related to the therasphere device.Anoreia, abdominal pain, fever and confusion are all listed as potential adverse events in the product labelling, and are therefore known risks associated with the use of therasphere.
 
Event or Problem Description
Patient (b)(6) with a hcc tumour in segment viii of the right liver was enrolled in the proactif registry study on (b)(6) 2020.The patient received therasphere administration on the same day to the right liver.The perfused liver volume and absorbed dose has not been reported.On (b)(6) 2020 (45 days post therasphere administration), the patient presented with fever (38.2 c), abdominal pain and cognitive disturbance.The patient was hospitalized for further evaluation and treatment, and was treated with antibiotics and surgical intervention.The patient also presented in (b)(6) 2020 with anorexia (grade 3), which was also assessed to be related to therasphere procedure, but no action was taken to resolve the anorexia.The physician assessed the abdominal pain and cognitive disturbance as a grade 2 serious adverse event (as defined in the ctcae v5.0 adverse event reporting guideline, and as probably related to the therasphere administration procedure.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key10659499
Report Number3002124543-2020-00018
Device Sequence Number17035147
Product Code NAW
UDI-Device Identifier05060116920284
UDI-Public05060116920284
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number990700.SPE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR